Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had depoprovera shots. Did not have periods for 7 months. Now having menstruation thrice in a month. Reason?

I am 28 years old and i had diagnosed having endometrial cyst , I was on laparoscopic surgery last March 22, 2012 and a month after I had my first normal menstration. Since my hushband is coming home from work abroad, i decided to have a shoot of depo povera contraceptive , then after the shot i notice small spoting, i go back to my OB gyne then she give me another shut of depovera. For 7 months time i dont have my menstruation , i only got blood spotting from time to time. Last December 25 to December 31,i had my heavy flow and i think that was my menstruation. But last January 3 my menstruation went back and it lasted until January 12, then again it went back after 6 days until now. Is this normal? Do i have hormonal imbalance? or does the contraceptive complicates me? Ms. July
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  14
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
Since you are a young female ,child bearing age and you are having irregular bleeding and amenorrhea ( as you mentioned that there was no bleeding for 7 months).
In my opinion the reason of these symptoms may be .
1 Poly Cystic Ovarian Disease ( PCOD) , diagnosis can be confirmed by ultrasound of abdomen with emphasis over both kidneys. As you have taken depo provera , this is nothing to do with this menses irregularities , so need not to worry about that.
2 The next reason you mentioned in your query "endometrial cyst " as diagnosis was already , so get in one more ultrasound of uterus and confirm about any fibroid in uterus and any progress in the size of endometrial cyst.
3 Hormonal imbalance is the another so get in estrogen , androgen as well F SH/ L H ratio.
In my opinion consult a gynecologist and get his opinion (2nd ) for irregular bleeding.
Good luck. Dr. HET
Answered: Mon, 21 Oct 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor